So i started taking birth control (Trinessa) last month, and since i've never been on OC before, i messed up and started taking light blue pills instead of the white ones.then i consulted with my pharmacist and she told me to start a new pack right away, so i did.i took all the active pills correctly, at the same time every day,BUT started bleeding on dark blue pills. i haven't even started the green ones yet! so i've been bleeding for a week now and its not just spotting, i had some cramping on the first day of my early period too.so is this normal?i understand that i started taking it incorrectly in the first place, but then i started a new pack without taking a break and got breakthrough bleeding. is there anything to worry about or should i just keep taking the pills and ignore the bleeding?
Our expert on this will surely be along. I wish someone in the doctors office would explain these things to women when they prescribe them. Since its early and my brain is fogged, you've confused me with all the colors, lolol I would call the doctors office and ask what you should do.
Just keep taking your pills and ignore the bleeding. You are having breakthrough bleeding. You now, may or may not, have a period on your week of inactive tabs. If you dont, no biggie, you will straighten out eventually. It could be (and most likely IS) because you took the partial first pack backwards. Once you take them correctly for a pack or three, you should straighten out just fine. Continue to use condoms until you get done with this full pack (the second one taken correctly) before you rely on the pills for contraception. Remember that pills dont protect against STDs. To protect against STDs you still need the condoms. After this first full pack (taken the correct way) condoms will be for protecting against STDs and your pill will protect you from pregnancy.
- TriNessa Information for Consumers
- TriNessa Information for Healthcare Professionals (includes dosage details)
- Side Effects of TriNessa (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 18 Mar 2013 • 1 answer
Posted 29 Jul 2013 • 1 answer
Posted 25 Oct 2013 • 2 answers
Posted 16 Aug 2017 • 0 answers
Posted 28 Sep 2017 • 0 answers